New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

wednesday77
Regular Member


Date Joined Oct 2007
Total Posts : 390
   Posted 12/20/2007 10:10 PM (GMT -7)   
This is an odd side effect.  I am not sure what it is from, but I have noticed lately that the skin, mainly on my left foot and calf, is numb.  I don't know if it's a side effect from the medicine (prednisone or 6mp) or just something crazy that is happening.  Has it happened to anyone else?  It's like my foot and leg is asleep when I touch it but when I walk on it it's fine.

tinglebell
Veteran Member


Date Joined Apr 2007
Total Posts : 531
   Posted 12/20/2007 11:41 PM (GMT -7)   
Sounds like a nerve problem. Have you injured anything on that side? Maybe your knee? After I had abd surgery one time, I had/have a patch of numbness on my left thigh from severing a nerve. I also have numbness from neuropathy from B12 def. but that is on both sides of my body.
DIANNE
Diagnosed at age 19 with CD.
3 small bowel resections, 1 for perforation, 2 for strictures 
 


bektold
Regular Member


Date Joined Jul 2007
Total Posts : 456
   Posted 12/21/2007 8:10 AM (GMT -7)   
Have you been on Flagyl?  It can cause neuropathy.  Definitely mention it to your doctor.

stormnation
New Member


Date Joined Sep 2007
Total Posts : 7
   Posted 12/21/2007 12:19 PM (GMT -7)   
I was on Flagyl for 2 months with no problems. A week after starting 6mp along with the Flagyl, the tops of my feet and behind my left ankle went numb. My doctor blamed it on the Flagyl and took me off of it. I am still on 6mp. I have been off Flagyl for 3 months, and my feet are not as numb, but still not perfect. On the other hand, my Crohn's seems to be under control, so I'll keep the numbness in exchange for no Crohn's symptoms.

wednesday77
Regular Member


Date Joined Oct 2007
Total Posts : 390
   Posted 12/21/2007 2:50 PM (GMT -7)   

I was on Flagyl for over 2 months.  I stopped taking it about 3-4 weeks ago. 

It is not my actual leg but the skin, if that makes sense.  It feels like mild pins & needles. 


stormnation
New Member


Date Joined Sep 2007
Total Posts : 7
   Posted 12/22/2007 9:46 AM (GMT -7)   
It probably was the Flagyl. My doctor tells me I should always say I'm allergic to it. I have been off of it since September, and my feet are still numb. You're right, it is mainly the skin over my feet and toes, not my entire foot. Pins and needles describes it perfectly. Talk to your doctor, but it's probalby the Flagyl and will take time to get better.

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 12/22/2007 11:09 AM (GMT -7)   
Get your B12 levels checked...and potassium levels too.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)


thenay
Regular Member


Date Joined May 2006
Total Posts : 167
   Posted 12/22/2007 5:55 PM (GMT -7)   
Get your potassium levels checked, I had this issue when it was low, was put on potassium pills for a few months, i'm better now ;)
Male DX with CD May 2006 @ age 22, Colonoscopy and SBT
Taking Prednisone 7.5mg (tapering), Imuran 150mg, Atenolol 25mg for fast heartbeat (thanks Pred!)
Have used Pentasa, Entocort in the past
 
Have a safe and happy holiday everyone!


demilu
New Member


Date Joined Jan 2008
Total Posts : 1
   Posted 1/8/2008 1:18 AM (GMT -7)   
I had the same problem! Let your Dr. know and stop the Flagyl asap. And take a B vitamin complex. I've been slowly but surely getting feeling back in my legs...

HabsHockeyFan
Veteran Member


Date Joined Jan 2006
Total Posts : 3130
   Posted 1/8/2008 7:43 AM (GMT -7)   
agree that B12 & potassium are necessary--I have tingling whenever i go longer than 3 weeks from my B12 shot. i also had the nasty tingling from the flagyl and stopped taking it.

I would also have your back checked out. I had a severely herniated disk that pushed on the nerve for so long I have no feeling in the left side of my left foot or much of my left calf. i also lost a lot of muscle strength.
Dx'd '90 (emergency rupture), symptoms ignored long before that, '03 fistulas and bad flagyl reactions, B12 weekly, Pentasa [until I surrender to the bigger meds]
I'm riding on the escalator of life....


ozonehole
Veteran Member


Date Joined Dec 2006
Total Posts : 559
   Posted 1/8/2008 11:12 AM (GMT -7)   
Numbness or tingling in the limbs can be a sign of poor circulation. I don't like to speculate on what might be causing it because I'm not a doctor, but drug interactions as others have mentioned can certainly be a cause, as well as vitamin/mineral deficiency. The one time I had this problem was when I was taking the drug Diamox (used for treating glaucoma and altitude sickness).

A more serious possibility could be blood vessel blockage - you really should mention the problem to a doctor.

regards,
Robert
Crohn's since 1988
3 resections


praying4healing
Veteran Member


Date Joined Dec 2007
Total Posts : 739
   Posted 1/8/2008 12:54 PM (GMT -7)   
Mine was the flagyl too. My mumbness was in my last 2 fingers on my right hand. Doc took me off a few weeks ago, says the feeling should come back, but I have read instances where the feeling doesn't return. Guess u have 2 catch it in time
25 y/o female- crohns disease since 14
Ileostomy pending-very worried
Tried asacol,pentasa,prednisone,remicade,6mp,azasan, no avail
Seatons placed
Worst year ever!

"For God has not given us the spirit of fear....."
Where does mine come from?!


Momikins
Regular Member


Date Joined Oct 2007
Total Posts : 77
   Posted 1/12/2008 11:35 PM (GMT -7)   
Numbness and tingling in my arms and legs were some of the symptoms that I had that kept me going back to the doctor prior to my Crohn's diagnosis. Once I was diagnosed my GI doc said that these are classic symptoms of Crohns. But, if you have had Crohn's for a long time and just started having numbness and tingling it must be something else going on. I hope things get better for you soon.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:35 PM (GMT -7)
There are a total of 2,735,547 posts in 301,315 threads.
View Active Threads


Who's Online
This forum has 151417 registered members. Please welcome our newest member, porkdot.
293 Guest(s), 11 Registered Member(s) are currently online.  Details
imagardener2, middleaged1, getting by, magoo2, Charmed3, NiceCupOfTea, U B Tough, Fairwind, exqualls, Tall Allen, UCmas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer